Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 357, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 22, 2025, 3:26 PM MDT for El Paso County, Teller County, Colorado. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2025, 3:26 PM MDT (21:26 UTC)
- Expired
- Aug 22, 2025, 3:48 PM MDT
- In force
- 22 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties El Paso County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 73 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.4 hours before the alert went out and 448 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1824 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:57 PM MDT, 29 minutes earlier. Its key messages:
- Scattered thunderstorms this evening, especially north of Highway 50, as a cold front drops south through the region.
- Cooler and more active weather this weekend and into early next week. Daily showers and storms are expected across the area and some stronger storms and flash flooding will be possible, especially Monday and Tuesday.
Area forecast discussion, Aug 22, 2:57 PM MDT, 29 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 257 PM MDT Fri Aug 22 2025 .KEY MESSAGES... - Scattered thunderstorms this evening, especially north of Highway 50, as a cold front drops south through the region. - Cooler and more active weather this weekend and into early next week. Daily showers and storms are expected across the area and some stronger storms and flash flooding will be possible, especially Monday and Tuesday. && .SHORT TERM /THROUGH SATURDAY/... Issued at 203 PM MDT Fri Aug 22 2025 Initial cold front slightly ahead of schedule this afternoon, with boundary passing through Colorado Springs as of 2 pm, roughly 2-4 hours ahead of earlier forecasts. Mountain convection has become slightly more widespread this afternoon as mid levels have begun to moisten, though surface layer remains rather dry with dewpoints in the 30s over most of the higher terrain. For the remainder of this afternoon into this evening, cold front continues to move southward through the plains, with low level moisture and instability increasing behind it as ne winds advect higher dewpoints (upper 40s/mid 50s) into the area. Models continue to indicate greatest instability (CAPE 1-2k J/KG) will end up across El Paso/Teller Counties, and expect widespread thunderstorm activity there, especially in the 4-7 pm time frame. Locally heavy rainfall the main hazard with storms this evening, though some briefly severe wind/marginal severe hail will also be possible under the strongest storms. Over the mountains, scattered/weaker storms will continue, slowly diminishing after sunset, though HRRR hints at activity persisting until 06z over the central mountains. On the plains, main question is southward/eastward extent of evening convection, as most CAMs keep activity north of Highway 50 until perhaps some weak showers form after midnight as low levels slowly saturate. Will thus keep pops in mainly the isolated/low end scattered range outside of El Paso County. On Saturday, main questions revolve around instability and upward motion, as moisture continues to increase across the area. Not much of the way of short wave energy to generate upward motion, so most convection looks to be driven by orographic lift over/near the higher terrain, with storms slowly drifting e-se under nw flow aloft. CAPE looks sufficient for storms over the mountains, where values are over 1000 J/KG, while across the plains, combination of morning cloudiness and still rather warm mid-levels keep CAPE below 1000 J/KG at most locations. Will thus keep highest pops over the higher terrain and interior valleys, with a sharp decrease in pops east of I-25. Locally heavy rain the main threat, suppose a marginal/brief severe storm will be possible over the mountains. Clouds and moisture will know max temps downward, look to run refreshing 10 degf or so cooler than Friday's numbers. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Issued at 327 AM MDT Fri Aug 22 2025 The upper-high over the Four Corners Region will continue pushing to the south, late this weekend and into early next week. Breezy northwest winds aloft and embedded energy within the flow will work to keep our cool and active pattern going through most of the long- term forecast period. Over the mountains, incoming monsoon moisture will pair with orographic lift to give us widespread showers and thunderstorms. PWAT anomalies look to steadily increase Sunday afternoon and onwards, giving us better moisture, more heavy rain, and a higher risk of flash flooding. Will have to keep a close eye on burn scars and other flood-prone areas, but will also need to monitor areas with excessively saturated soils and low-lying urban locations. Meanwhile, models show an increase in jet speed just to our northeast, with 30-40 knots of shear over the plains Sunday-Tuesday afternoons. Low-level moisture, instability, and shear should all be sufficient for some strong to severe storms over portions of the eastern plains, but will have to narrow down specific impacts when the high-res/CAMs start picking up on things better. Regardless, the first half of next week will be on the busy side weather-wise. Long-range models are in decent agreement on the placement of the upper high, putting it down near Texas by midweek. This will allow for a continued influx of monsoon moisture, potentially continuing this cooler, wetter pattern towards the end of next week. High temperatures will vary, but should generally stay in the mid 70s-80s across the forecast area through at least Wednesday. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1110 AM MDT Fri Aug 22 2025 At KCOS, a cold front will bring north winds gusting to near 30 kts from late afternoon into the evening. Thunderstorms will be likely following the cold front as well, with the greatest chance for storms 23z-03z, tapering to prob30 03z-05z. MVFR/brief IFR conditions likely with the storms this evening. Once storms end, VFR cigs expected overnight into Sat morning. AT KPUB, cold front moves through 23z-00z, with north winds gusting to 30 kts through the evening. Lesser chance for tsra here than in KCOS, so will carry just a prob30 for storms from 01z-05z, with brief MVFR likely with any storms. Once storms end, VFR cigs expected overnight into Sat morning. At KALS, convection developing over the mountains during the afternoon will move across the San Luis Valley from late afternoon into the evening, mainly in the 23z-04z time frame. Gusty outflow winds of 30 kts plus the main hazards with any storms today. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...PETERSEN LONG TERM...GARBEROGLIO AVIATION...PETERSEN
Hazardous weather outlook, Aug 22, 11:00 AM MDT, 4 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1100 AM MDT Fri Aug 22 2025 COZ058>089-093>099-231700- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1100 AM MDT Fri Aug 22 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Showers and thunderstorms are forecast for this afternoon and evening along the Continental Divide, east into the Pikes Peak Region. A couple of storms could become strong to severe, mainly across the Pikes Peak Region, with hail near 1 inch in diameter and wind gusts 50 to 60 mph. Torrential rainfall will be possible across the lower elevations of the Pikes Peak region which will have the potential to cause flash flooding. The greatest threat for impactful weather in the Pikes Peak region will be between 4 pm and 7 pm today. Thunderstorms will track southeast off the Palmer Divide this evening, and weaken through midnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Saturday...showers and thunderstorms will be possible across the higher terrain, into the Interstate 25 corridor. A few storms could become strong to severe, especially across the higher terrain of the southern mountains, the Wet Mountain valley region, Teller county and the higher elevations of El Paso county. Large hail, wind gusts in excess of 50 mph and locally heavy rainfall will be possible with stronger storms. An isolated mountain or high valley tornado can not be ruled out. Monsoon moisture will continue to increase on Sunday and into next week. Moderate to heavy rainfall will be possible over the all of the region Sunday through next week. Medium range computer guidance is indicating one to three inches of rain will be possible over a large portion of the area into next week, and this will have the potential to produce flooding over the region. Additionally, some strong to severe storms will be possible each afternoon, mostly over the eastern plains and I-25 corridor, towards the middle of next week. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely, mainly for the greater Pikes Peak region later this afternoon and early evening. Hodanish
In the hours before
Special weather statement, Aug 22, 2:46 PM MDT, 40 minutes before
Special Weather Statement
National Weather Service Pueblo CO
246 PM MDT Fri Aug 22 2025
COZ076-081>083-222115-
Canon City Vicinity/Eastern Fremont County CO-
Pikes Peak above 11000 Ft CO-
Northwestern Fremont County Above 8500Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
246 PM MDT Fri Aug 22 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FREMONT...SOUTHERN
TELLER AND WEST CENTRAL EL PASO COUNTIES THROUGH 315 PM MDT...
At 245 PM MDT, Doppler radar was tracking a strong thunderstorm near
Cripple Creek, or 24 miles west of Colorado Springs, moving east at
20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cripple Creek, Victor, and Pikes Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3863 10532 3885 10533 3887 10496 3867 10496
TIME...MOT...LOC 2045Z 261DEG 17KT 3877 10528
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HodanishThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 2:46 PM MDT | Special Weather Statement | PUB | Teller | 29 min |
| Aug 22, 3:10 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Teller | 35 min |
| Aug 22, 3:39 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 36 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.